Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

High BP when out, chest camps. On lisinopril. Anxiety causing heart attack symptoms?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 91 Questions
31 male nonsmoker, high blood pressure, but low when at home, take lisinopril daily. Have has some right chest cramping that last about 20minutes 2 times last week. I had a doctor visit with my primary physician last week she listened to my heart and lungs and said everything sounded great. Yesterday I had body aches and chills all day but no fever, today they are gone. Does this sound like my anxiety is making me extra sensitive to heart attack symptoms? Or do see some concern somewhere? Also feel like my back aches radiate to my chest sometimes as well

Posted Sat, 26 May 2012 in Hypertension and Heart Disease
Answered by Dr. Ravindra L Kulkarni 7 hours later

It is good to know that you are aware of heart related complaints and you are regularly taking treatment for hypertension. I hope the BP is under control too.

If the examination by the primary is standard, the present complaints of right sided chest pain, cramps, some times back pain are less likely due to heart attack or similar illness. An anxiety component can definitely increase the perception of these symptoms.

The complaints of chills, the possibility of minor infection causing chest pain cramps or backache is likely. Discuss about the need of antibiotic and analgesic ~ pain killers for 3~5 days.

Chest pain due to heart problem is called as angina. It is commonly left sided, radiates to back, left arm. Often associated with sweating and is releived with rest at early stages.

As you are taking treatment for blood pressure, consider to undergo preventive heart check up once a year may be now if not yet completed. This will include common tests like lipids, ecg, echocardiography and stress test. If seeing is believing the normal value at these test can reduce your anxiety as well.

Hope this update will help you.
Please feel free to ask any query if you have.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: High BP when out, chest camps. On lisinopril. Anxiety causing heart attack symptoms? 10 hours later
Thank you for your reply, I think going once a year for a heart check up will greatly reduce my anxiety about my heart. I have little kids and I think from picking them up all the time has caused upper back strains that radiate to my chest and since I have blood pressure, I automatically think heart attack. They seem to go away with rest so it tells me it must be a muscle? Again thank you for your time and your response.
Answered by Dr. Ravindra L Kulkarni 7 minutes later

Thank you for your updates.

I really appreciate your decision about preventive heart checkups.

As regards to present pain, consider dose of analgesics after consultation with your doctor.
Occasional use of this medicine will relieve muscular pain.

Do continue your BP monitoring and treatment.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor